Alert archive / Alabama / Special Weather Statements in 2014

Special Weather Statement, NWS Huntsville, AL

June 9, 2014DeKalb County, Alabama

NWS Huntsville, AL issued this special weather statement at Jun 9, 2014, 11:30 PM CDT for DeKalb County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2014, 11:30 PM CDT (04:30 UTC)
Expired
Jun 10, 2014, 12:00 AM CDT
In force
30 min
Issued by
NWS Huntsville, AL

County DeKalb County, AL

The radar

The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WWUS84 KHUN 100430
SPSHUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1130 PM CDT MON JUN 9 2014
 
ALZ009-010-100500-
DE KALB AL-JACKSON AL-
1130 PM CDT MON JUN 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DE KALB AND NORTHEASTERN
JACKSON COUNTIES UNTIL 1200 AM CDT...

AT 1130 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG 
THUNDERSTORMS EXTENDING FROM NEAR BRIDGEPORT TO NEAR SAND ROCK...AND 
MOVING EAST AT 50 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...RAINSVILLE...BRIDGEPORT...LITTLE RIVER CANYON NATIONAL
PRESERVE...SOUTH PITTSBURG...HENAGAR...SYLVANIA...IDER...LITTLE RIVER
FALLS AND VALLEY HEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.

&&

LAT...LON 3448 8558 3444 8558 3437 8563 3436 8566
      3426 8577 3426 8580 3499 8579 3499 8561
      3453 8551
TIME...MOT...LOC 0430Z 263DEG 43KT 3498 8573 3428 8574 

$$

70/DD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Jun 9, 10:15 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 9, 10:15 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1015 PM CDT MON JUN 9 2014

.UPDATE...
EVENING UPDATE. ADJUSTMENTS TO WX...POP...SKY.

&&

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING THROUGH THE CENTRAL
HALF OF THE CWA. THE HUNTSVILLE AIRPORT ASOS REPORTED A PEAK WIND
GUST OF 44MPH WHEN STORMS RECENTLY MOVED THROUGH. ALSO RECEIVED
REPORTS OF NUMEROUS TREES DOWN IN NW AL. STORMS SEEM TO BE WEAKENING
AS THEY MOVE INTO NE AL. THEY ARE MOVING INTO A WEAKER SHEAR
ENVIRONMENT WITH CAPE ~1000 J/KG. WILL BE LOOKING TO REMOVE THE REST
OF THE TORNADO WATCH SOON AND WILL ASSESS THE SEVERE THUNDERSTORM
WATCH AS THE LINE CONTINUES TO MOVE EAST.

AS FOR THE FORECAST PACKAGE...DID NOT MAKE MAJOR CHANGES. ADJUSTED
CLOUD COVER...POP AND WX FOR CURRENT TRENDS. THE REST OF THE FORECAST
WAS ON TRACK FOR TONIGHT.

JMS

&&

.AVIATION...
/ISSUED 714 PM CDT MON JUN 9 2014/
FOR 00Z TAFS...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE INTO
ALABAMA THROUGH THIS EVENING AND TONIGHT. CIGS AND VIS COULD GO DOWN
INTO MVFR CATEGORY OR LOWER IN PASSING STORMS. WIND GUSTS 20KTS OR
HIGHER COULD ALSO TEMPORARILY OCCUR WITH STRONGER STORMS. SHOWERS
AND THUNDERSTORMS WILL LINGER THROUGHOUT TUESDAY.

JMS

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALZ001>010-016.

TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 9, 7:03 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
703 PM CDT MON JUN 9 2014

ALZ001>010-016-TNZ076-096-097-101015-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
703 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...REMAINDER OF TONIGHT...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL TRACK EASTWARD ACROSS
THE FORECAST AREA THIS EVENING. ALTHOUGH THE STORMS WILL LIKELY
WEAKEN AS THEY PROGRESS EASTWARD ACROSS THE REGION...DAMAGING WINDS
OF 60 TO 70 MPH...LARGE HAIL...AND BRIEF TORNADOES WILL BE POSSIBLE
FOR LOCATIONS MAINLY WEST OF INTERSTATE 65. A TORNADO WATCH IS IN
EFFECT FOR THIS PORTION OF THE AREA THROUGH 1 AM CDT TUESDAY. LOCALLY
HEAVY RAINFALL MAY ALSO RESULT IN FLASH FLOODING...AND A FLASH FLOOD
WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH TUESDAY
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

PERIODS OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL
MOVE ACROSS THE REGION THROUGH MID WEEK...AS A SERIES OF UPPER
LEVEL SYSTEMS ADVANCE FROM THE SOUTHERN PLAINS TO THE OHIO VALLEY.
SUCCESSIVE PERIODS OF LOCALLY HEAVY RAINFALL MAY LEAD TO OCCURRENCES
OF FLASH FLOODING THIS WEEK. IN ADDITION...A FEW STRONG TO SEVERE
THUNDERSTORMS...CAPABLE OF DAMAGING WINDS WILL ALSO BE POSSIBLE. THE
BEST CHANCES OF STRONG TO SEVERE STORMS WILL BE TUESDAY AFTERNOON AND
EVENING...AND AGAIN ON WEDNESDAY AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED FOR LOCATIONS WEST OF INTERSTATE 65.

70/DD

In the hours before

Local storm report, Jun 9, 9:11 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
911 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     2 W KILLEN              34.86N 87.56W
06/09/2014                   LAUDERDALE         AL   EMERGENCY MNGR

            THUNDERSTORM WINDS DOWNED NUMEROUS TREES AND EXTENSIVELY
            DAMAGED A COUNTY SCHOOL BUS BARN.

0845 PM     TSTM WND DMG     5 S MOULTON             34.41N 87.28W
06/09/2014                   LAWRENCE           AL   EMERGENCY MNGR

            A FEW TREES WERE DOWNED BY THUNDERSTORM WINDS.

&&

TT
Local storm report, Jun 9, 9:40 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
940 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     4 SSW WATERLOO          34.85N 88.08W
06/09/2014                   COLBERT            AL   EMERGENCY MNGR

            THUNDERSTORM WINDS DOWNED A TREE.

0910 PM     TSTM WND DMG     2 SW DECATUR            34.55N 87.01W
06/09/2014                   MORGAN             AL   EMERGENCY MNGR

            THUNDERSTORM WINDS DOWNED SEVERAL TREES AND POWERLINES.

0910 PM     TSTM WND DMG     3 SW ATHENS             34.76N 87.00W
06/09/2014                   LIMESTONE          AL   EMERGENCY MNGR

            THUNDERSTORM WINDS DOWNED SEVERAL TREES AND A TRANSFORMER
            WAS BLOWN NEAR ATHENS.

0926 PM     LIGHTNING        DECATUR                 34.57N 86.99W
06/09/2014                   MORGAN             AL   EMERGENCY MNGR

            LIGHTNING STRUCK AND DAMAGED A HOME.

&&

TT
Local storm report, Jun 9, 9:56 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
956 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     9 W WEST POINT          34.24N 87.10W
06/09/2014                   CULLMAN            AL   EMERGENCY MNGR

            THUNDERSTORM WINDS DOWNED A FEW TREES.

&&

TT
Special weather statement, Jun 9, 10:17 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1017 PM CDT MON JUN 9 2014

ALZ006-008>010-TNZ076-097-100400-
MARSHALL AL-MADISON AL-DE KALB AL-JACKSON AL-MOORE TN-FRANKLIN TN-
1017 PM CDT MON JUN 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...EASTERN MADISON...DE
KALB...JACKSON...EASTERN MOORE AND FRANKLIN COUNTIES UNTIL 1100 PM
CDT...

AT 1017 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR TULLAHOMA TO NEAR MCLARTY...AND
MOVING EAST NORTHEAST AT 55 MPH.

PEA TO PENNY SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...SCOTTSBORO...FORT PAYNE...BOAZ...WINCHESTER...
GUNTERSVILLE...RAINSVILLE...BRIDGEPORT...DECHERD AND HENAGAR.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3427 8577 3420 8598 3418 8619 3410 8631
      3430 8647 3498 8638 3499 8632 3513 8632
      3514 8636 3537 8633 3541 8626 3539 8628
      3534 8624 3534 8603 3528 8591 3522 8586
      3499 8586 3498 8561 3453 8551
TIME...MOT...LOC 0316Z 245DEG 49KT 3539 8626 3423 8643

70/DD
Special weather statement, Jun 9, 11:03 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1103 PM CDT MON JUN 9 2014

ALZ009-010-100430-
DE KALB AL-JACKSON AL-
1103 PM CDT MON JUN 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR DE KALB AND SOUTHEASTERN JACKSON
COUNTIES UNTIL 1130 PM CDT...

AT 1103 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR STEVENSON TO NEAR CROSSVILLE...AND
MOVING EAST AT 50 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...RAINSVILLE...LITTLE RIVER CANYON NATIONAL PRESERVE...
HENAGAR...COLLINSVILLE...CROSSVILLE...SYLVANIA...FYFFE...POWELL AND
IDER.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3448 8558 3444 8558 3437 8563 3436 8566
      3426 8577 3426 8581 3424 8581 3424 8584
      3420 8585 3420 8600 3481 8587 3485 8558
      3453 8551
TIME...MOT...LOC 0402Z 270DEG 43KT 3480 8587 3420 8599

70/DD
Special weather statement, Jun 9, 11:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1130 PM CDT MON JUN 9 2014

ALZ009-010-100500-
DE KALB AL-JACKSON AL-
1130 PM CDT MON JUN 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DE KALB AND NORTHEASTERN
JACKSON COUNTIES UNTIL 1200 AM CDT...

AT 1130 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR BRIDGEPORT TO NEAR SAND ROCK...AND
MOVING EAST AT 50 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...RAINSVILLE...BRIDGEPORT...LITTLE RIVER CANYON NATIONAL
PRESERVE...SOUTH PITTSBURG...HENAGAR...SYLVANIA...IDER...LITTLE RIVER
FALLS AND VALLEY HEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.

&&

LAT...LON 3448 8558 3444 8558 3437 8563 3436 8566
      3426 8577 3426 8580 3499 8579 3499 8561
      3453 8551
TIME...MOT...LOC 0430Z 263DEG 43KT 3498 8573 3428 8574

70/DD

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:40 PM CDTSpecial Weather StatementHUNColbert, Franklin50 min
Jun 9, 7:54 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale36 min
Jun 9, 7:58 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin32 min
Jun 9, 8:02 PM CDTSevere Thunderstorm WarningHUNFranklin28 min
Jun 9, 8:19 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence26 min
Jun 9, 8:45 PM CDTSevere Thunderstorm WarningHUNColbert, Cullman, Lauderdale, Lawrence, Limestone, Morgan30 min
Jun 9, 9:14 PM CDTSevere Thunderstorm WarningHUNCullman, Limestone, Madison, Marshall, Morgan31 min
Jun 9, 9:45 PM CDTSevere Thunderstorm WarningHUNJackson, Madison, Marshall, Morgan30 min
Jun 9, 9:47 PM CDTSevere Thunderstorm WarningHUNCullman28 min
Jun 9, 10:17 PM CDTSpecial Weather StatementHUNDeKalb, Jackson, Marshall43 min
Jun 9, 11:01 PM CDTSevere Thunderstorm WarningHUNJackson29 min
Jun 9, 11:03 PM CDTSpecial Weather StatementHUNDeKalb27 min
Jun 10, 7:27 AM CDTSpecial Weather StatementHUNLawrence33 min
Jun 10, 11:19 AM CDTSpecial Weather StatementHUNLawrence41 min
Jun 10, 11:22 AM CDTSpecial Weather StatementHUNCullman, Morgan38 min
Jun 10, 12:03 PM CDTSpecial Weather StatementHUNCullman, Morgan27 min
Jun 10, 12:11 PM CDTSevere Thunderstorm WarningHUNCullman, Morgan23 min
Jun 10, 12:29 PM CDTSpecial Weather StatementHUNMadison16 min
Jun 10, 12:39 PM CDTSpecial Weather StatementHUNCullman36 min
Jun 10, 12:46 PM CDTSpecial Weather StatementHUNJackson29 min
Jun 10, 1:15 PM CDTSpecial Weather StatementHUNDeKalb30 min
Jun 10, 1:18 PM CDTSpecial Weather StatementHUNJackson42 min
Jun 10, 1:26 PM CDTSevere Thunderstorm WarningHUNDeKalb49 min
Jun 10, 1:35 PM CDTSpecial Weather StatementHUNJackson40 min
Jun 10, 2:09 PM CDTSpecial Weather StatementHUNJackson21 min
Jun 10, 2:15 PM CDTSevere Thunderstorm WarningHUNJackson15 min
Jun 10, 2:03 PM CDTSevere Thunderstorm WarningHUNFranklin12 min

Nearby

Special Weather Statements in Alabama, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.